HZB Photon School 2021

Preliminary program – as of March 18th, 2021

1st Week, LECTURES, online

MONDAY, 22 nd March (Welcome, Overview, and Light)	
09.00-09.30	WELCOME AND OVERVIEW Marcus Bär / Catalina Jiménez
09.30-10.00	Overview presentation on BESSY II Antje Vollmer
10.00-10.15	15' BREAK
10.15-11.15	Storage ring-based lightsources: Current status and future trends Andreas Jankowiak
11.15-12.15	Insertion devices – Undulators for photon production Johannes Bahrdt
12.15-13.15	1h BREAK
13.15-14.15	X-ray optics and beamlines for synchrotron radiation experiments Jens Viefhaus
14.15-14.45	Virtual tour of BESSY II Online
14.45-15.00	15' BREAK
15.00-16.30	Interaction of X-rays with matter – Part I Alexander Föhlisch
16.30-16.45	15' BREAK
16.45-17.45	What do we learn from operando soft X-ray spectroscopy experiments about heterogeneous catalytic reactions? – Special Invited Lecture
	Axel Knop-Gericke

TUESDAY, 23rd March (Interaction of X-rays with matter, X-ray emission / absorption)

09.00-10.30	Interaction of X-rays with matter – Part II Alexander Föhlisch
10.30-10.45	15' BREAK
10.45-11.45	Introduction to XANES and EXAFS Ivo Zizak
11.45-12.30	In-situ/operando X-ray absorption spectroscopy Janis Timoshenko
12.30-13.30	1h BREAK
13.30-14.30	X-ray fluorescence spectroscopy and microscopy: Basics, methods, and applications Birgit Kanngießer
14.30-14.45	15' BREAK
14.45-15.30	Molecular Electronic Structure from RIXS: Experimental and Theoretical Perspectives Annette Pietzsch and Vinícius Vaz da Cruz
15.30-15.45	15' BREAK
15.45-16.30	Theoretical core-level spectroscopy at highest accuracy and with techniques from artificial intelligence Annika Bande
16.30-17.30	Participant's presentations and informal discussion I (max. 5'/participant, a bit about yourself, your research, your motivation to attend this school. Let's have a drink together, meet alumni and talk about research opportunities at BESSY II)

HZB Photon School 2021

Preliminary program – as of March 18th, 2021

WEDNESDAY, 24 th March (Photoemission & Dynamics)	
09.00-10.30	Photoemission: Quantification, depth-"profiling", and energy level alignment
	Marcus Bär
10.30-10.45	15' BREAK
10.45-11.30	In-situ XPS studies of surface reactions
	Christian Papp
11.30-12.15	How to detect electrons from solutions - Liquid-jet photoelectron spectroscopy
	Robert Seidel
12.15-13.00	Photoemission for studying inorganic and organic electronic materials
	Norbert Koch
13.00-14.00	1h BREAK
14.00-15.00	Angle-resolved photoemission for the investigation of topological matter
	Oliver Rader
15.00-15.15	15' BREAK
15.15-16.00	Magnetic spectroscopy and scattering
	Christian Schüßler-Langeheine
16.00-16.45	Electronic properties of metal centers and metal clusters in gaseous and liquid environments
	Tobias Lau
16.45-17.00	15' BREAK
17.00-17.45	Participant's presentations and informal discussion II (max. 3 slides/participant or 5')

THURSDAY, 25th March (Microscopy & Materials)

09.00-09.45	PEEM: Magnetic imaging and spectroscopy at the nanoscale Florian Kronast
09.45-10.30	Scanning transmission X-ray microscopy Markus Weigand / Simone Raoux
10.30-10.45	15' BREAK
10.45-11.15	Introduction to infrared spectroscopy, beamlines, and spectrometers Ulrich Schade
11.15-11.45	Advances and Applications of Infrared Synchrotron Radiation in Microspectroscopy Ljiljana Puskar
11.45-12.00	15' BREAK
12.00-12.30	X-ray microscopy Stephen Werner / Gerd Schneider
12.30-13.30	1 h BREAK
13.30-14.00	Tomoscopy: Time-resolved tomography for materials science Francisco García-Moreno
14.00-15.00	Data Collection at the HZB-MX beamlines and activities targeted towards SARS-CoV-2 Manfred Weiss
15.00-15.30	30' BREAK

HZB Photon School 2021 Preliminary program – as of March 18th, 2021

15.30-16.15	Current and future developments in photon science at HZB
	Jan Lüning
16.15-16.30	15' BREAK
16.30-17.30	Participant's presentations and informal discussion III (max. 5' /participant)

FRIDAY, 26th March (Structure and wrap-up)

09.00-10.30	Fundamentals of Diffraction and Crystallography Susan Schorr
10.30-10.45	15' BREAK
10.45-11.45	Macromolecular structure determination by synchrotron X-ray crystallography Manfred Weiss
11.45-12.30	In-situ X-ray Diffraction Roland Mainz
12.30-13.30	1h BREAK
13.30-14.15	Anomalous X-ray Diffraction and its Use in the Analysis of Atomic Structures Daniel Többens
14.15-15.00	Introduction to Small Angle X-ray Scattering (SAXS) and Anomalous SAXS Armin Hoell
15.00-15.15	15' BREAK
15.15-16.15	Energy Materials Research with X-rays Marcus Bär
16.15-16.30	15' BREAK
16.30-17.30	Participant's presentations and informal discussion IV (max. 5'/participant)
17.30-17.45	Wrap-up first week, feedback

HZB Photon School 2021 Preliminary program – as of March 18th, 2021

2nd Week: on-line practical trainings (limited places)

MONDAY, 29 th March	
09.00-10.30	Participant's presentations and informal discussion V (max. 3 slides/participant or 5')
10.30-10.45	15' BREAK
10.45-11.30	Workshop on how to prepare good beamtime proposals Astrid Brandt
11.30-12.00	Workshop on how to prepare the poster and BESSY II experimental report Catalina Jiménez
12.00-13.00	1h BREAK
13.00-18.00	Online training – Day 1 Meet your trainer in a small group of two or three people and start activity.

TUESDAY, 30th March

09.00-18.00	Online training – Day 2
	Full dedication to your training.
12.00-13.00	1h BREAK

WEDNESDAY, 31st March

09.00-18.00	Online training – Day 3
	Complete discussion of results and interpretation. Prepare and submit poster and experimental report.
12.00-13.00	1h BREAK

THURSDAY, 1st Apri

09.00-12.00	Rehearsal for online Poster competition
	All
12.00-13.00	1h BREAK
13.00-15.00	Online poster competition
	All
15.00-15.30	Closing Remarks, Certificate Distribution & Farewell
	Jan Lüning